Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 97, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 14, 2012, 3:32 PM EST. It took effect at Dec 15, 2012, 7:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 3:32 PM EST (20:32 UTC)
- In effect from
- Dec 15, 2012, 7:00 AM EST
- Expired
- Dec 15, 2012, 10:39 PM EST
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
853
WHUS73 KGRR 142032
MWWGRR
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 PM EST FRI DEC 14 2012
LMZ847>849-150445-
/O.NEW.KGRR.SC.Y.0097.121215T1200Z-121216T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
332 PM EST FRI DEC 14 2012
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY...
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 7 AM
EST SUNDAY.
* WINDS...SOUTHEAST WINDS TO 25 KNOTS WILL DEVELOP SATURDAY AND
PERSIST INTO SATURDAY NIGHT.
* WAVES...WAVES WILL BUILD TO 3 TO 6 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$
MWW5 follow-up statements
377 WHUS73 KGRR 150400 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 PM EST FRI DEC 14 2012 LMZ847>849-151200- /O.CON.KGRR.SC.Y.0097.121215T1200Z-121216T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1100 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST SUNDAY... * WINDS...SOUTHEAST 10 TO 15 KNOTS TONIGHT INCREASING TO 15 TO 25 KNOTS SATURDAY. * WAVES...1 TO 3 FEET BUILDING TO 2 TO 4 FEET TOWARD DAYBREAK. WAVES BUILDING TO 4 TO 6 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
798 WHUS73 KGRR 150853 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 AM EST SAT DEC 15 2012 LMZ846-151700- /O.EXA.KGRR.SC.Y.0097.121215T1200Z-121216T1200Z/ HOLLAND TO GRAND HAVEN MI- 353 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SUNDAY. * WINDS...SOUTHEAST 15 TO 25 KNOTS TODAY...BECOMING SOUTH TONIGHT. THEN VEERING SOUTHWEST 10 TO 20 KNOTS TOWARD DAYBREAK. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847>849-151700- /O.CON.KGRR.SC.Y.0097.121215T1200Z-121216T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 353 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SUNDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS TODAY. BECOMING SOUTH 10 TO 20 KNOTS TONIGHT...VEERING SOUTHWEST 10 TO 15 KNOTS TOWARD DAYBREAK. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
477 WHUS73 KGRR 151537 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1037 AM EST SAT DEC 15 2012 LMZ846>849-152345- /O.CON.KGRR.SC.Y.0097.000000T0000Z-121216T1200Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1037 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS TODAY. BECOMING SOUTH 10 TO 20 KNOTS TONIGHT...VEERING SOUTHWEST 10 TO 15 KNOTS TOWARD DAYBREAK. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
300 WHUS73 KGRR 152043 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EST SAT DEC 15 2012 LMZ846>849-160445- /O.CON.KGRR.SC.Y.0097.000000T0000Z-121216T1200Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 343 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS TODAY. BECOMING SOUTH 10 TO 20 KNOTS TONIGHT...VEERING SOUTHWEST 10 TO 15 KNOTS TOWARD DAYBREAK. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
771 WHUS73 KGRR 160339 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1039 PM EST SAT DEC 15 2012 LMZ846>849-160445- /O.CAN.KGRR.SC.Y.0097.000000T0000Z-121216T1200Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1039 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTH SOUTHWEST WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. WAVES OF 2 TO 4 FEET WILL SLOWLY SUBSIDE TOWARD DAYBREAK. $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:30 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 14, 3:30 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EST FRI DEC 14 2012
.SYNOPSIS...
ISSUED AT 304 PM EST FRI DEC 14 2012
A LOW PRESSURE SYSTEM WILL DEVELOP OVER IN COLORADO TONIGHT
AND TRACK SLOWLY THROUGH THE GREAT LAKES REGION THIS WEEKEND. THIS
SYSTEM WILL BRING UNSETTLED WEATHER TO THE AREA. ON MONDAY AS THE
STORM PULLS AWAY...A COLDER AIRMASS WILL FILTER IN FROM THE NORTHWEST.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 304 PM EST FRI DEC 14 2012
THE MAIN CHALLENGE DEALS WITH THE TIMING AND AMOUNT OF ANY
PRECIPITATION. FAIRLY DECENT CONTINUITY FROM THE MODELS WITH THE
TIMING OF THIS STORM SYSTEM. FGEN IN THE DGZ INCREASES AS THE
SYSTEM APPROACHES. THUS WE SHOULD SEE A STRENGTHENING BAND OF RAIN
MOVING IN FROM THE SOUTHWEST DURING THE MORNING HOURS. DRY AIR IN
THE LOW LEVELS WILL DELAY THE PRECIPITATION SOMEWHAT...BUT GIVEN
THE LIFT...EVEN THE MORNING COULD FEATURE PRECIPITATION. MID
LEVELS DRY OUT IN THE AFTERNOON AND EVENING AT TIMES...BUT LIFT
PERSISTS. THUS WE SHOULD SEE OCCASIONAL RAIN. LOW LEVELS MOISTEN
UP AS WELL. THIS SUPPORTS AN INCREASED RISK FOR FOG. THE MOST
LIKELY TIMEFRAME FOR THIS IS SATURDAY NIGHT INTO SUNDAY.
SUNDAY SHOULD BE ON THE MILD SIDE WITH A DEEP SOUTHWEST FLOW IN
PLACE. MORNING FOG COULD DELAY THE WARMUP. SOUNDINGS SHOW CAPE IN
THE LOW LEVELS AND LOW LCL VALUES. SO WITH ANY HEATING WE WILL SEE
SHOWERS DEVELOPING. SUNDAY WILL BE A FAIRLY WET DAY AS WELL.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 304 PM EST FRI DEC 14 2012
IT APPEARS THAT THE LONG TERM PORTION OF THE FCST WILL CONTINUE WITH
A GENERALLY UNSETTLED WEATHER PATTERN THAT BEGINS THIS WEEKEND.
THE FIRST FEATURE IN THE LONG TERM WILL BE THE PRIMARY UPPER WAVE/PV
ANOMALY THAT WILL BE DRIVING THE SYSTEM THROUGH THIS WEEKEND. WE
WILL SEE THE PRIMARY WAVE LIFT ENE TOWARD THE REGION. THERE IS A BIT
OF UNCERTAINTY IN TRACK OF IT AND THE RESULTING EFFECTS. IT DOES
BRING A THREAT OF PCPN LATE MON AND MON NIGHT. SOME OF THE LEADING
EDGE OF ANY PCPN COULD BE RAIN OR SNOW. IT LOOKS LIKE IT MAY BE
GENERALLY MORE SNOW THAN RAIN BASED ON THE PREFERRED ECMWF DUE TO
THE HANDLING OF THE UPPER ENERGY. A FEW SNOW SHOWERS MAY LINGER INTO
TUE AS THE TROUGH WILL STILL BE EXITING THE STATE.
MODELS ARE IN GENERAL AGREEMENT IN BRINGING A DECENT RIDGE THROUGH
THE AREA CENTERED AROUND THE WED TIME FRAME. THIS SHOULD PROVIDE FOR
DRY CONDITIONS AND SEASONABLE TO SLIGHTLY ABOVE AVERAGE TEMPS.
CONDITIONS THEN LOOK TO BECOME POTENTIALLY QUITE ACTIVE FOR THE END
OF NEXT WEEK. WE WILL SEE A STRONG TROUGH/ENERGY COME ONSHORE OVER
THE WRN U.S. COAST AROUND THE TUE TIME FRAME. THIS IS EXPECTED TO
MOVE ACROSS THE ROCKIES MID WEEK AND HAVE THE ASSOCIATED SFC SYSTEM
BEGIN TO AFFECT THE AREA BY EARLY THU. THERE ARE SOME DIFFERENCES IN
HOW STRONG THE TROUGH BECOMES DUE TO ADDITIONAL ENERGY POTENTIALLY
DROPPING IN ON THE BACKSIDE OF THE TROUGH AS IT MOVES SE OUT OF
CANADA.
THE GENERAL IDEA IS THAT WE COULD SEE SOME RAIN AND/OR SNOW AHEAD OF
THE SYSTEM...BEFORE COLDER AIR DUMPS INTO THE AREA BEHIND IT. WE
HAVE FEATURED THIS TREND IN THE FCST NOW WITH TIMING DETAILS AND
P-TYPE SPECIFICS STILL UNCERTAIN THIS FAR OUT. LAKE EFFECT WOULD
BECOME MORE LIKELY FOR NEXT FRI WITH THE COLDER AIR EXPECTED TO BE
IN PLACE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1243 PM EST FRI DEC 14 2012
IT IS EXPECTED THAT THE MAJORITY OF...IF NOT THE ENTIRE PERIOD OF
THIS SET OF FCSTS SHOULD BE VFR. SCT-BKN HIGH CLOUDS ARE CURRENTLY
OVER THE AREA THIS AFTERNOON. THIS SHOULD REMAIN THE CASE THROUGH
THE EVENING AND INTO THE EARLY OVERNIGHT HOURS. MID CLOUDS WILL
THEN STREAM IN FROM THE SW AHEAD OF THE INCOMING SYSTEM.
THE LONG NIGHTS AND LIMITED DAYTIME MIXING WITH THE WEAK SUN ANGLE
WOULD POINT TO SOME POTENTIAL FOG. WE BELIEVE THAT FOG AND STRATUS
POTENTIAL IS RATHER LOW FOR TONIGHT DUE TO THE WINDS REMAINING
UP...AND WITH A TRAJECTORY FROM IN/OH VERSUS FROM ONE OF THE
LAKES WHERE MOISTURE WOULD COME FROM.
MID CLOUDS WILL HOLD ON THROUGH 18Z SAT. WE WILL SEE MAINLY
RAINFALL MOVE INTO THE TERMINALS AFTER 18Z SAT WITH IFR CONDITIONS
DEVELOPING.
&&
.MARINE...
ISSUED AT 304 PM EST FRI DEC 14 2012
ISSUED A SMALL CRAFT ADVISORY FOR SATURDAY INTO SATURDAY NIGHT
NORTH OF GRAND HAVEN. STRONGER WINDS AHEAD OF THE STORM WILL BUILD
SOME BIGGER WAVES.
&&
.HYDROLOGY...
ISSUED AT 304 PM EST FRI DEC 14 2012
AMOUNTS LIKELY TO REMAIN UNDER AN INCH. THIS WILL LIMIT THE RUNOFF
AND RIVER RISES. NO SIGNIFICANT RISES EXPECTED AT THIS TIME.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 AM SATURDAY TO 7 AM EST SUNDAY FOR
LMZ847>849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Dec 14, 12:06 PM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1206 PM EST FRI DEC 14 2012 LMZ846-MIZ037>040-043>046-050>052-056>059-064>067-071>074-150945- HOLLAND TO GRAND HAVEN MI-MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO- MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA- CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN- JACKSON- 1206 PM EST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844-845-847>849-150945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1206 PM EST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND AND WAVES MAY BE HAZARDOUS TO SMALL WATER CRAFT SATURDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM MJS
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.